Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 2006, 7:53 PM CST for Benton County, Washington County, Arkansas; Adair County, Oklahoma. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2006, 7:53 PM CST (01:53 UTC)
- Expired
- Jan 12, 2006, 9:00 PM CST
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Benton County, AR, Washington County, AR, Adair County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 7:55 PM CST | HAIL 0.75 | Bentonville, AR | |
| Jan 12, 8:08 PM CST | HAIL 0.88 | Westville, OK | |
| Jan 12, 8:10 PM CST | HAIL 0.75 | Cincinnati, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:53 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130153
SVRTSA
ARC007-143-OKC001-130300-
/O.NEW.KTSA.SV.W.0006.060113T0153Z-060113T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
753 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 900 PM CST
* AT 751 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATTS TO 5 MILES NORTH OF CHRISTIE TO 9 MILES
SOUTHWEST OF CHRISTIE...MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHRISTIE...
SPRINGTOWN...WESTVILLE...CINCINNATI...BARON...HIGHFILL...BELLA
VISTA...LINCOLN...CAVE SPRINGS...BENTONVILLE...TONTITOWN...PRAIRIE
GROVE...FARMINGTON...PEA RIDGE...LOWELL...ROGERS...SPRINGDALE...
GARFIELD AND GATEWAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3618 9455 3604 9471 3588 9482 3581 9443
3649 9385 3648 9422
$$3 follow-up statements
000
WWUS54 KTSA 130212
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST THU JAN 12 2006
ARC007-143-OKC001-130300-
/O.CON.KTSA.SV.W.0006.000000T0000Z-060113T0300Z/
BENTON AR-WASHINGTON AR-ADAIR OK-
811 PM CST THU JAN 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
ADAIR...WASHINGTON AND BENTON COUNTIES...
AT 808 PM CST...WESTVILLE EMERGENCY MANAGEMENT REPORTED NICKEL SIZE
HAIL IN WESTVILLE.
AT 808 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF BENTONVILLE TO 4 MILES SOUTH OF
GALLITIN TO 7 MILES SOUTHWEST OF MARIETTA...MOVING NORTHEAST AT 60
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEA RIDGE...
WEDINGTON...ODELL...SUMMERS...MORROW...CAVE SPRINGS...AVOCA...
CANEHILL...CLYDE...STRICKLER...LINCOLN...SAVOY...RHEA...HILL TOP...
ELM SPRINGS...ROGERS...VINEY GROVE...HOGEYE...PRAIRIE GROVE...
HARMON...TONTITOWN...WEST FORK...WALNUT GROVE...GATEWAY...GARFIELD...
GREENLAND...FARMINGTON...WHEELER...WALNUT HILL...FAYETTEVILLE...
LOWELL...JOHNSON...SHADY GROVE...MONTE NE...SPRINGDALE...SONORA...WAR
EAGLE...LARUE...LOOKOUT...BLAND AND BEAVER LAKE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3617 9448 3603 9462 3575 9479 3577 9428
3624 9388 3649 9385 3648 9414
$$000
WWUS54 KTSA 130245
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST THU JAN 12 2006
OKC001-130255-
/O.CAN.KTSA.SV.W.0006.000000T0000Z-060113T0300Z/
ADAIR OK-
845 PM CST THU JAN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY HAS BEEN
CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WARNED AREA AND THUS
THE WARNING FOR ADAIR COUNTY HAS BEEN CANCELLED.
LAT...LON 3622 9419 3604 9435 3577 9446 3577 9419
3624 9388 3649 9385 3647 9397
$$
ARC007-143-130300-
/O.CON.KTSA.SV.W.0006.000000T0000Z-060113T0300Z/
BENTON AR-WASHINGTON AR-
845 PM CST THU JAN 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
WASHINGTON AND BENTON COUNTIES...
AT 842 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES NORTH OF BEAVER LAKE TO 2 MILES EAST OF SPRINGDALE TO 3
MILES WEST OF STRICKLER...MOVING EAST NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STRICKLER...
SONORA...WAR EAGLE...GREENLAND...LOOKOUT...WEST FORK...WOOLSEY...
GOSHEN...BLACKBURN AND BLACK OAK.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3622 9419 3604 9435 3577 9446 3577 9419
3624 9388 3649 9385 3647 9397
$$000
WWUS54 KTSA 130258
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CST THU JAN 12 2006
ARC007-143-130308-
/O.EXP.KTSA.SV.W.0006.000000T0000Z-060113T0300Z/
BENTON AR-WASHINGTON AR-
858 PM CST THU JAN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND BENTON COUNTIES
EXPIRES AT 900 PM CST...
THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE LIMITS...
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3622 9419 3604 9435 3577 9446 3577 9419
3624 9388 3649 9385 3647 9397
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:02 PM CST, 51 minutes earlier.
Area forecast discussion, Jan 12, 7:02 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST THU JAN 12 2006
.DISCUSSION...
UPDATED FORECAST WILL INCLUDE INCREASING POPS ACROSS NORTHERN
LOCATIONS AND INCLUDING WORDING FOR TORNADO WATCH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 07Hazardous weather outlook, Jan 12, 6:00 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 600 PM CST THU JAN 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 600 PM CST THU JAN 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 75. TORNADO. RISK...LIMITED. AREA...WEST CENTRAL ARKANSAS. ONSET...THROUGH MIDNIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THROUGH MIDNIGHT. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... EXTREME FIRE WEATHER CONDITIONS ARE ONGOING WITH GUSTY WINDS AND VERY LOW HUMIDITIES. THESE CONDITIONS WILL EASE SLIGHTLY OVERNIGHT... THOUGH WIND SPEEDS WILL REMAIN 10 TO 20 MPH. THUNDERSTORM CHANCES ARE ALSO PRESENT ACROSS FAR EASTERN OKLAHOMA INTO WESTERN ARKANSAS THIS EVENING...ALONG AND AHEAD OF THE APPROACHING COLD FRONT. FAVORABLE WIND FIELDS ALOFT AND ADEQUATE INSTABILITY WILL SUPPORT A RISK OF SEVERE THUNDERSTORMS. THE STRONG WINDS ALOFT WILL PROVIDE A RISK OF DAMAGING WINDS ALONG WITH LARGE HAIL. ADDITIONALLY...A LOW TORNADIC RISK IS PRESENT PRIMARILY WITHIN THE ARKANSAS RIVER VALLEY WHERE MORE FAVORABLE WIND PROFILES WILL EXIST. THE RISK OF SEVERE WEATHER IS EXPECTED TO END AFTER MIDNIGHT...AFTER THE PASSAGE OF THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM / WINTER WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWEST WINDS WILL CONTINUE ON FRIDAY BEHIND THE COLD FRONT...BUT COOLER TEMPERATURES WILL PROVIDE SLIGHTLY HIGHER HUMIDITY. SOUTHERLY WINDS WILL AGAIN INCREASE ON SATURDAY CAUSING FIRE WEATHER CONDITIONS TO WORSEN. A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON SUNDAY. AS A STRONG LOW LEVEL JET DEVELOPS SUNDAY NIGHT...ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD NORTHEAST INTO WEST-CENTRAL ARKANSAS DURING THE DAY...WITH A SLIGHT OF A WINTRY MIX ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT INTO MONDAY. LATEST DATA INDICATES THAT THE HEAVIER PRECIPITATION WITH THIS SYSTEM MAY AGAIN DEVELOP JUST EAST OF THE AREA...FURTHER AGGRAVATING ONGOING DROUGHT CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jan 12, 5:18 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW BURBANK 36.69N 96.73W
01/10/2006 4.0 INCH OSAGE OK PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:26 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 64 min |
| Jan 12, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Jan 12, 7:11 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 35 min |
| Jan 12, 7:19 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 41 min |
| Jan 12, 7:34 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Jan 12, 7:56 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 26 min |
| Jan 12, 8:04 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 56 min |
| Jan 12, 8:06 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Jan 12, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| Jan 12, 8:19 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Jan 12, 8:56 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.